MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS VANC REAGENT; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS VANC REAGENT; IN-VITRO DIAGNOSTICS
Catalog Number 6801709
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/08/2026
Type of Reportable Event Malfunction
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report a lower-than-expected vitros vancomycin (vanc) result was obtained from a single patient sample using vitros vanc reagent lot 2514-57-3611 tested on a vitros xt 7600 integrated system.The patient sample result was lower than expected when compared to the result obtained from testing the same patient sample on an alternate non-vitros siemens methodology.Patient sample 18 vitros vanc results of 8.60 ug/ml vs.The expected result of 17.4 ug/ml biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected.The lower-than-expected vitros vanc result was obtained as part of patient correlation testing and was not reported from the laboratory.There has been no allegation of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(4).
 
Additional Manufacturer Narrative
The investigation determined that a lower than expected vitros vancomycin (vanc) result was obtained from a single patient sample using vitros vanc reagent lot 2514-57-3611 tested on a vitros xt 7600 integrated system.The patient sample result was lower than expected when compared to the result obtained from testing the same patient sample on an alternate non-vitros siemens methodology.The definitive assignable cause could not be determined with the information provided.Although vitros vanc lot 2514-57-3611 was a new lot at the time of the event and no historical results were available, individual results at the time of and after the event were accurate and precise, indicating a reagent performance issue is not a likely contributor to the event.Additionally, continual tracking and trending of complaints has not identified any signals that would point to a potential systemic issue with vitros vanc reagent lot 2514-57-3611.The patient 18 sample was collected on (b)(6) 2025 and initially processed on the siemans method.The patient sample was tested 16 days and 38 days later, on a vitros xt 7600 system on site and at an alternate site.The dates of testing of the patient 18 sample exceeded the vitros vanc instructions for use (ifu) for specimen stability, which states the sample is stable for maximum of 14 days if stored frozen.Ortho does not provide performance claims for samples processed outside of the stability guidelines; therefore, the age of the patient sample used for testing on the vitros cannot be ruled out as a contributor to the event.The vitros vanc patient result was reproducible across two vitros analyzers, demonstrating reproducibility across the vitros methodology.This finding would suggest that an unknown interferent that affected the vitros methodology but not the alternate siemens methodology could be a contributor to the event, although this could not be confirmed as the customer declined to provide any additional information related to the patient.No diagnostic within run precision testing was performed, however there was no indication of an instrument malfunction as evidenced by the acceptable quality control results observed at the time of the event.This demonstrates that a vitros xt 7600 integrated system issue is not a likely contributor to the event.No information was provided concerning the sample collection device(s), fluid handling protocol, or centrifugation protocol and manufacturer recommendations.Therefore, it was not possible to determine whether the customer was following the sample collection device manufactures recommendation for sample centrifugation.

Brand Name
VITROS CHEMISTRY PRODUCTS VANC REAGENT
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1000 lee road
rochester NY 14606
Manufacturer Contact
nancy hewitson
100 indigo creek drive
rochester, NY 14626
5854534165
MDR Report Key24500144
Report Number1319808-2026-00013
Device Sequence Number9960707
Product Code LEH
UDI-Device Identifier10758750006731
UDI-Public(01)10758750006731(17)260701(11)250801(10)573611
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/01/2026
Device Catalogue Number6801709
Device Lot Number2514-57-3611
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/04/2026
Initial Report FDA Received Date03/03/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/10/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown